# SDR DXTA2024060511971

- Difficulty date: June 5, 2024
- Submitted: June 7, 2024
- Operation: Air carrier
- Aircraft: N330QS
- Make and model: Emb EMB-505
- Aircraft serial: 50500180
- Aircraft time: 8,855 hours, 7,033 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Controller
- Part number: EPM1124
- Part serial: 02287
- Condition: Defective
- Location: Window Heat
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FAINT BURNING ELECTRICAL SMELL COMING FROM RIGHT SIDE OF THE COCKPIT.   ON THE PREVIOUS FLIGHT WINDSHIELD HEAT REMAINED OFF, THERE WAS NO SMELL. ON THIS FLIGHT THE SMELL DID NOT START UNTIL LATER IN THE FLIGHT. IT SEEMS LIKE IT IS WORSE WHEN THE WINDSHIELD HEAT HAS TO WORK HARDER IN THE COLD AIR AT ALTITUDE. ALSO THE RIGHT 1/4 OF THE RIGHT WINDSHIELD WAS VERY HOT, MUCH HOTTER THAN THE REST. NOTICED A FAINT ELECTRICAL SMELL FROM THE COCKPIT WHEN FIRST ENTERING THE AIRCRAFT. RAN BOTH ENGINES AND VCS AND DID NOT NOTICE ANY FAULTS OR ODOR THROUGHOUT THE AIRCRAFT COCKPIT AND CABIN.  TRIED THE WINDSHIELD HEAT AND DID NOT GET ANY FAULTS, BUT IT IS VERY WARM TODAY AND THE WINDSHIELDS ARE NOT ACTUALLY HEATING. RAN OUT ALL THE WINDSHIELD HEAT SENSORS ON BOTH WINDSHIELDS AND THEY ARE ALL BETWEEN 336 AND 346 OHMS. RANG OUT BOTH HEATING ELEMENTS ON BOTH WINDSHIELDS AND THEY ARE ALL READING 1.0 OHM. I DON'T THINK THE WINDSHI ELDS THEMSELVES ARE THE ISSUE. THE WIRING TO THE WINDSHIELDS AND CONTROLLERS RE SECURE. IT LOOKS LIKE ONE OF THE WINDSHIELD HEAT CONTROLLERS MAY NOT BE CYCLING PROPERLY. EACH WINDSHIELD CONTROLLER CONTROLS ONE HEATING ELEMENT IN EACH WINDSHIELD. ORDERED 2 EACH WINDSHIELD HEAT CONTROLLERS PN EPM112-4 (IPC 30-42-01-01, FIGURE 1, ITEM 10), THROUGH MCC. PFD 1 AND PFD 2 ARE REMOVED AND THE CIRCUIT BREAKERS PULLED. BOTH WINDSHIELD HEAT CONTROLLER CONNECTORS ARE REMOVED. (06 05 SL). REMOVED # 1 WINDSHIELD HEAT CONTROLLER AND REPLACED WITH NEW CONNECTOR IAW EMB 505 AMM 30-42-01. OPERATIONAL CHECK GOOD. REMOVED # 2 WINDSHIELD HEAT CONTROLLER AND REPLACED WITH NEW CONTROLLER IAW EMB 505 AMM 30-42-01. OPERATIONAL CHECKS GOOD.  ORIGINAL SUBMISSION DATE: 6/5/2024
